Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 13, 2012, 6:07 AM MDT for Garfield County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 6:07 AM MDT (12:07 UTC)
- Expired
- Aug 13, 2012, 6:31 AM MDT
- In force
- 24 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 107 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:18 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 13, 4:18 AM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 418 AM MDT MON AUG 13 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... WEAK DISTURBANCE CROSSING THE NORTHERN ROCKIES THIS MORNING WHICH HAD RESULTED IN A MCS COMPLEX OVER SOUTHERN ALBERTA THIS MORNING. THIS MCS IS CURRENTLY HEADING IN THE DIRECTION OF NORTHEAST MONTANA. SHORT TERM MODELS SUCH AD THE 4 KM WRF AND HRRR HAVE BEEN SHOWING THIS FEATURE MOST OF THE NIGHT AND THE 00Z NAM AND GFS HAVE SORT OF CAUGHT ONTO THIS SOLUTIONS. DECIDED TO PUT SLIGHT CHANCE POPS IN THE FORECAST FOR THIS MORNING AND KEPT IT IN THE FORECAST THROUGH THIS AFTERNOON. COULD HAVE GONE HIGHER ON THE POPS BUT SOMETIMES THESE THINGS TEND TO DIE AS THE SUN RISES. DAY SHIFT MIGHT NEED TO INCREASE POPS LATER THIS MORNING IF THIS THING IS STILL CHUGGING AWAY IN OUR DIRECTION. MONDAY AFTERNOON CONTINUED WITH THE SLIGHT CHANCE POPS ACROSS OUR EAST AS WE ARE LIKE TO SEE A WARM SURGE OF AIR MOVE ACROSS THE AREA TODAY. A WEAK WARM FRONT IF YOU WILL THAT WILL STALL ACROSS OUR EASTERN AND NORTHEAST ZONES AND PROVIDE SOME SURFACE LIFT AS AN UPPER LEVEL DISTURBANCE CROSSES FOR THE NORTHWEST. DECIDED TO CONTINUE WITH THE SLIGHT CHANCE POPS MONDAY EVENING AND MONDAY NIGHT ACROSS THE EAST. THE WIND ACROSS THE REGION WILL BE IN THE 15 TO 20 MPH RANGE WITH OCCASIONAL HIGHER GUSTS. DECIDED TO HOLD OFF ON A LAKE WIND ADVISORY AND LET THE DAY SHIFT TAKE A LOOK AT CONDITIONS LATER THIS MORNING. THE CLOUD COVER MIGHT KEEP THE MIXING DOWN. TUESDAY THROUGH WEDNESDAY...A WIDE RANGE OF PROBLEMS EXIST IN THIS TIME FRAME. FIRST OFF WE HAVE A SHORTWAVE OVER NORTHERN BC THAT WILL EXIT THE FRONT RANGE AND THEN TAP INTO THE ARCTIC AIR MASS BUILDING OVER NUNAVUT... CREATING AN EXPRESS LANE DOWN THE CANADIAN PRAIRIES FOR ONE WHOPPER OF A COLD FRONT. THE NEXT PROBLEM ON TUESDAY WILL COME IN THE AFTERNOON AS COMPRESSIONAL WARMING OUT AHEAD OF THE COLD FRONT WILL SHOW UP TUESDAY MORNING AND LAST INTO THE AFTERNOON HOURS. THIS WILL CAUSE THE RELATIVE HUMIDITIES TO DROP SOUTH OF THE MISSOURI RIVER INTO THE LOWER TEEN. THE WINDS WILL INCREASE AHEAD OF THIS COLD FRONT IN THE SAME AREA OUT OF THE WEST TUESDAY AFTERNOON CREATING CRITICAL FIRE WEATHER CONDITIONS. THE FRONT WILL BLOW THROUGH THE REGION EARLY WEDNESDAY MORNING AND OUR TEMPER TUES WILL BEGIN TO DROP. THE WINDS WILL INCREASE DUE TO THE CAA BEHIND THE FRONT SO EXPECT GUSTY NORTHERLY WINDS TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME FRAME. ALSO ALL PRECIPITATION LOOKS TO BE POST FRONTAL SO HAVE INCREASED POPS BEHIND THE FRONT THROUGH WEDNESDAY AFTERNOON. MOSTLY SHOWERS BUT COULD HAVE SOME EMBEDDED THUNDER WITH THESE SHOWERS. ALSO LOWERED THE HIGHS ON WEDNESDAY AS I EXPECT SOME AREAS TO STAY IN THE MID 60S ALONG THE INTERNATIONAL BORDER. VERY FALL LIKE FOR EARLY AUGUST. RSMITH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED FORECAST BEGINS WITH THE STRONG FALL LIKE COLD FRONT THROUGH THE AREA AND HIGH PRESSURE MOVING IN FROM ALBERTA. THIS WILL BRING STRONG NORTHWEST FLOW TO THE REGION. THE RESULT WILL BE DRY AND COOL WEATHER WITH BELOW NORMAL TEMPERATURES FOR THURSDAY AND FRIDAY. THEN FOR SATURDAY THROUGH MONDAY A WEST COAST RIDGE BUILDS IN BRINGING BACK THE ABOVE NORMAL TEMPERATURES AND CONTINUED DRY WEATHER. DAY 8 NEXT TUESDAY THE EC AND GFS DO HAVE DIFFERENT IDEAS THEREFORE WILL OPT FOR DAY 7 PERSISTENCE FOR NOW. PROTON && .AVIATION... VFR. TWO MCS/S OVER SOUTHERN ALBERTA ARE ON TRACK FOR MOVING INTO THE AREA EARLY THIS MORNING. BASED ON THEIR CURRENT MOVEMENT THEY WOULD ARRIVE IN NORTHERN PHILLIPS COUNTY BY 13-14Z... THEN KGGW BY 16-17Z. MODELS DO HAVE THEM MAKING IT TO THE AREA THEREFORE HAVE FAIR CONFIDENCE THAT TSRA WILL AFFECT THE KGGW LOCATION LATER THIS MORNING. OTHERWISE ISOLATED TSRA COULD BRING FLIGHT CATEGORIES DOWN TO MVFR BRIEFLY IF THEY PASS OVERHEAD. PROTON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MTZ122-135>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 13, 3:11 AM MDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 311 AM MDT MON AUG 13 2012 MTZ016>027-059>062-140915- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 311 AM MDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL DIVE SOUTH OUT OF WESTERN CANADA ON TUESDAY AFTERNOON AND EVENING RESULTING IN A 15 TO 20 DEGREES DROP IN TEMPERATURES AND FALL LIKE CONDITIONS ON WEDNESDAY. WINDS DIRECTLY BEHIND THE FRONT COULD EASILY BE BETWEEN 20 AND 30 MPH OUT OF THE NORTH TUESDAY NIGHT AND WEDNESDAY...SO A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 13, 4:58 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
458 AM MDT MON AUG 13 2012
MTZ022-131200-
GARFIELD-
458 AM MDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 600 AM MDT.
AT 456 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF COHAGEN...MOVING SOUTHEAST
AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
COHAGEN...
HILLSIDE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4715 10691 4735 10672 4708 10608 4685 10609
4685 10641
TIME...MOT...LOC 1058Z 301DEG 22KT 4717 10672
PROTON
WEATHER.GOV/GLASGOWSpecial weather statement, Aug 13, 5:19 AM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 519 AM MDT MON AUG 13 2012 MTZ016-060-131215- PHILLIPS- 519 AM MDT MON AUG 13 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA... UNTIL 615 AM MDT. AT 517 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF ZORTMAN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... PHILLIPS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4828 10800 4792 10765 4776 10829 4791 10844 TIME...MOT...LOC 1119Z 237DEG 19KT 4789 10824 PROTON WEATHER.GOV/GLASGOW
Special weather statement, Aug 13, 5:49 AM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 549 AM MDT MON AUG 13 2012 MTZ022-131245- GARFIELD- 549 AM MDT MON AUG 13 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 645 AM MDT. AT 545 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRUSETT...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... BRUSETT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4735 10672 4701 10705 4744 10756 4759 10740 TIME...MOT...LOC 1150Z 308DEG 19KT 4746 10737 PROTON WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:47 PM MDT | Special Weather Statement | GGW | Phillips | 43 min |
| Aug 13, 3:29 AM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more | 24 hr |
| Aug 13, 4:58 AM MDT | Special Weather Statement | GGW | Garfield | 62 min |
| Aug 13, 5:19 AM MDT | Special Weather Statement | GGW | Phillips | 56 min |
| Aug 13, 5:49 AM MDT | Special Weather Statement | GGW | Garfield | 56 min |
| Aug 13, 6:49 AM MDT | Special Weather Statement | GGW | Garfield | 56 min |
| Aug 13, 8:04 AM MDT | Special Weather Statement | GGW | 26 min | |
| Aug 13, 10:17 AM MDT | Special Weather Statement | GGW | Phillips | 28 min |
| Aug 13, 10:29 AM MDT | Special Weather Statement | GGW | Phillips | 46 min |
| Aug 13, 10:43 AM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 48 min |
| Aug 13, 11:42 AM MDT | Special Weather Statement | GGW | 33 min | |
| Aug 13, 12:25 PM MDT | Special Weather Statement | GGW | Garfield | 50 min |
| Aug 13, 12:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 44 min |
| Aug 13, 1:09 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 66 min |
| Aug 13, 1:54 PM MDT | Special Weather Statement | GGW | Prairie | 66 min |
| Aug 13, 2:05 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 25 min |
| Aug 13, 2:56 PM MDT | Special Weather Statement | GGW | Dawson, Prairie | 64 min |
| Aug 13, 4:00 PM MDT | Special Weather Statement | GGW | Wibaux | 60 min |
| Aug 13, 4:15 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 30 min |
| Aug 13, 4:18 PM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Aug 13, 4:47 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Aug 13, 5:19 PM MDT | Special Weather Statement | GGW | McCone | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.